MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER
Model Number DR4084
Medical Device Problem Codes Break (1069); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 03/2026) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that prior to an angioplasty procedure, the re-sheather was allegedly fused to the balloon and pulled the balloon off the shaft.It was further reported that the when the cover was tried to remove, it allegedly got stuck on the balloon and the catheter allegedly snapped.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One photo was provided and reviewed.The photo shows the distal part of the catheter.The balloon appears clean.The bond joint area of the balloon is seen circled and the words underneath say 'broke here'.A break at the circled area can be seen, with the balloon noted separated from the outer catheter but still attached to the inner guidewire lumen.No other anomalies noted.Therefore, the investigation is inconclusive for the reported difficult to remove packaging material as no evidence of the failure could be determined from the provided picture.However, the investigation is confirmed for the reported break as the balloon was noted broken at the bond joint.A definitive root cause for the reported difficult to remove packaging material and break could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D4 (expiry date: 03/2026).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to an angioplasty procedure, the balloon protector allegedly did not slide off the balloon and was fused to the balloon.It was further reported when tried to remove the cover the catheter allegedly snapped.The procedure was completed using another device.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.One photo was provided and reviewed.The photo shows the distal part of the catheter.The balloon appears clean.The bond joint area of the balloon is seen circled and the words underneath say 'broke here'.A break at the circled area can be seen, with the balloon noted separated from the outer catheter but still attached to the inner guidewire lumen.No other anomalies noted.Therefore, the investigation is inconclusive for the reported difficult to remove packaging material as no evidence of the failure could be determined.However, the investigation is confirmed for the reported break as the balloon was noted broken at the bond joint.A definitive root cause for the reported difficult to remove packaging material and break could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 03/2026), g3, h6 (method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
DORADO
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17331094
Report Number2020394-2023-00521
Device Sequence Number20494926
Product Code LIT
UDI-Device Identifier00801741059247
UDI-Public(01)00801741059247
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR4084
Device Catalogue NumberDR4084
Device Lot Number93QH0157
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer09/27/2023
11/07/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date09/28/2023
11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown